Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Could erosive esophagitis be responsible for the feeling in my throat ?

Hi, 6 weeks ago I ve been diagnosed with erosive esophagitis and erosive gastroduodenitis and have been put on 40mg of Nexium ever since. I ve only experienced heartburn very rarely and my other symptoms include gagging and stomach contents fluxing back up. Not only that these symptoms haven t disappeared, I ve also started to feel tightness, like muscle spasms, around my throat and my neck (like my throat is obstructed), difficulty breathing and sometimes, when swallowing, feel either a small lump in the throat or some food being stuck onto it. Various tests have been carried out (including heart, kidneys etc.) and they all came back good, so I m just wondering could erosive esophagitis be responsible for the feeling in my throat or is it a different medical condition? Also, how long does it take for Nexium to kick in and a condition like this one to heal? I surely hoped that by following the recommendations (proper diet, avoid spicy foods, caffeine, etc) and taking the medications, the problem would start to improve after a month?
Asked On : Mon, 21 Mar 2011
Answers:  3 Views:  983
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
  User's Response
took me years to figure out what my prob was: thought it was chest pain, thought it was my lungs at first, then when it got bad i thought i was having a heart attack. then it got REALLY bad and i realized that i could feel everything (food, spit) going down slowly and painfully. (after the initial feeling of "pill stuck in throat.")

then i heard - on "scrubs" no less - "what are the 5 main causes of chest pain?" one of them was gastro esophageal spasms! aha! started paying attention to when i get them. RED WINE PAIRED WITH CHOCOLATE SEEMS TO MAKE IT WORSE. CERTAIN MEDICATIONS SEEM TO MAKE IT WORSE. (just cuz the docs think you should take it doesn't mean your stomach thinks the same!) had it bad after dental work, thought it was my lungs from drilling dust, but it was this from the pain meds!

incidentally, you doctors should be ashamed of yourselves, suggesting painful and expensive tests and more drugs, when changing what and how you eat is such an obvious solution. FOOD ALLERGIES AND ALLERGIES TO AIRBORNE TOXINS, MOLD, DUST, POLLEN, ETC ARE A HUGE PROBLEM. AS IS DOCTORS PRESCRIBING PILLS LIKE CANDY...
Answered: Thu, 5 May 2011
ENT Specialist Dr. Puneet Maheshwari's  Response
Answered: Fri, 22 Apr 2011
I find this answer helpful

 1 user finds this helpful

General & Family Physician Dr. JItendra Sharma's  Response
Throat irritation in your case, looks like is due to gastric irritation. Currently ur treatment should suffice your condition.

It may take about 6-8 weeks for the lesions to heal by the treatment you are currnetly taking.

You need to take a treatment regimen for helicobacter pylori infection if your condition does not decrease from the treatment you are taking.
Answered: Sun, 17 Apr 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor